Change in meds question..

5hellsbells
5hellsbells Member Posts: 49
edited 17. Mar 2017, 21:11 in Living with Arthritis archive
Hi

Ive recently changed meds from MTX (was working..but made me sick) to Sulpha (so far so good...touch wood)

Im in my 2nd week of sulpha..started on 1 a day...now on 2..

However..im starting to notice a few twinges...and my chest is starting to hurt again at night (feels like ive been excercising with an underwire bra on...best way i can describe it...)

My query is...would i be right in thinking that its probably due to the MTX stopping and the Sulpha not kicking in yet...

Sorry to ask...i feel a bit guilty as i know my pain level is no where near as bad as most...its just id like to get ahead of it and prevent it getting worse if i can .

Thanks

Shelly
X

Comments

  • MrDJ
    MrDJ Member Posts: 229
    edited 30. Nov -1, 00:00
    Hi Shelly
    i cant help much about any side affects from sulpha as ive never noticed any.
    when i was first put on them was a while ago back in 1987 and i was told this will be a short turm drug. i was on 6 a day for 14 years :-o
    i was only cut down to 2 a day when i started 20mg mtx in 2001 when they started my infliximab infusion.
    well im still on 2 sulpha and still 20mg mtx
    the odd occasion i do get a little rough the day after mtx but as i said never with sulpha.
    hopefully someone will be able to advise better than me.
    good luck
    jim
  • Rach101
    Rach101 Member Posts: 165
    edited 30. Nov -1, 00:00
    Hi Shelly, I've been on sulfasalazine for 7 weeks now and I get a tightness in my chest and feel a bit short of breath and dizzy on them. I guess that's normal but haven't asked anybody about it. It sounds worse than it is, overall I just feel a 'bit weird'. I've been on 4 tablets a day (1000mg) for the past 4 weeks as built up slowly. My rheumatologist said they'd take 4-6 months to start working, so still hoping they'll help. Hope you start feeling better x
  • MissKat
    MissKat Member Posts: 124
    edited 30. Nov -1, 00:00
    Hi Shelly,

    I was on sulpha for 2 years and didn't have any side affects... I imagine it will take a while to settle into any new drug, hope things improve for you soon x




    Sent from my iPhone using Tapatalk
  • MissKat
    MissKat Member Posts: 124
    edited 30. Nov -1, 00:00
    I realise my last reply contradicts one of my recent posts asking about side affects from increased dose of sulpha (can I still blame baby brain?!)... just to clarify (!) the Dr thought that these recent side affects were more symptoms that some with a flare and not the meds... as someone suggested in their post back to me I believe! X


    MissKat wrote:
    Hi Shelly,

    I was on sulpha for 2 years and didn't have any side affects... I imagine it will take a while to settle into any new drug, hope things improve for you soon x




    Sent from my iPhone using Tapatalk



    Sent from my iPhone using Tapatalk
  • 5hellsbells
    5hellsbells Member Posts: 49
    edited 30. Nov -1, 00:00
    Thanks for the replies..

    I dont think the pain in my chest us a side effect of the Sulpha...more that i can feel the RA there running along the chest bone...I also had it before the MTX kicked in properly...

    Hopefully it is just because im in between meds being effective and its NOT a side effect..cos other than the twinges here and there...its been ok so far..

    Thanks again for the replies xx

Who's Online

7
frogmorton
frogmorton
Sophieff21
Sophieff21
scotleag
scotleag
+4 Guests